×

Anti-isomorphisms of endomorphism rings of locally free modules. (English) Zbl 0655.16016

Let (F,A) denote the unitary left module A over the ring with identity F, and E(F,A) its endomorphism ring. (F,A) is locally free if each finite subset of A is contained in a free summand of A. Assume that (F,A) and (G,B) are locally free, that F is a domain, and each finitely generated left ideal of G is free. Then E(F,A) and E(G,B) are anti-isomorphic if, and only if, A and B are reflexive and mutually dual. If A and B are free, they must be finitely generated. This generalizes results of R. Baer (A, B are vector spaces), [Linear Algebra and Projective Geometry (1952; Zbl 0049.381)] and L. Gewirtzman (A, B are free over principal left ideal domains) [Math. Ann. 159, 278-284 (1965; Zbl 0127.015)]. An example is given in which E(F,A) and E(G,B) are anti- isomorphic and (F,A) and (G,B) are both locally free (but not free) as well as one in which (F,A) is free but (G,B) is locally free (but not free). All anti-isomorphisms of E(F,A) and E(G,B) are determined when (F,A) and (G,B) are torsion-free modules over complete discrete valuation rings.
Reviewer: K.G.Wolfson

MSC:

16S50 Endomorphism rings; matrix rings
16W20 Automorphisms and endomorphisms
16Gxx Representation theory of associative rings and algebras
16P60 Chain conditions on annihilators and summands: Goldie-type conditions
16Dxx Modules, bimodules and ideals in associative algebras
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Allouch, D.: Les modules maigres. C.R. Acad. Sci. Paris Sér. A.272, 517-519 (1971) · Zbl 0222.13010
[2] Baer, R.: Linear algebra and projective geometry. New York: Academic Press 1952 · Zbl 0049.38103
[3] Chase, S.U.: Locally free modules and a problem of Whitehead. Ill. J. Math.6, 682-699 (1962) · Zbl 0109.01703
[4] Cohn, P.M.: Free ideal rings. J. Algebra1, 47-69 (1964) · Zbl 0136.31204
[5] Franzsen, W.N., Schultz, P.: The endomorphism ring of a locally free module. J. Aust. Math. Soc. Ser. A35, 308-326 (1983) · Zbl 0523.16023
[6] Fuchs, L.: Abelian groups. Oxford: Pergamon Press 1967 · Zbl 0166.29901
[7] Gewirtzman, L.: Anti-isomorphisms of the endomorphism rings of a class of free modules. Math. Ann.159, 278-284 (1965) · Zbl 0127.01503
[8] Gewirtzman, L.: Anti-isomorphisms of endomorphism rings of torsion-free modules. Math. Z.98, 391-400 (1967) · Zbl 0152.01703
[9] Kaplansky, I.: Infinite Abelian groups. Ann Arbor: The University of Michigan Press 1969 · Zbl 0194.04402
[10] Wolfson, K.G.: Isomorphisms of the endomorphism rings of a class of torsion-free modules. Proc. Am. Math. Soc.13, 589-594 (1963) · Zbl 0112.02604
[11] Wolfson, K.G.: Locally free modules. Port. Math. (to appear) · Zbl 0715.16004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.